Alert archive / North Carolina / Flash Flood Warnings in 2022

Flash Flood Warning 10, NWS Raleigh, NC

May 27, 2022Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this flash flood warning at May 27, 2022, 5:06 PM EDT for Johnston County, Wake County, North Carolina. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2022, 5:06 PM EDT (21:06 UTC)
Expired
May 27, 2022, 7:00 PM EDT
In force
114 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:42 PM EDTFLASH FLOOD4 S New Hill, NCROAD/LANE CLOSURES DUE TO FLOODING NEAR THE INTERSECTION OF AVENT FERRY ROAD AND CENTER HILL DRIVE. FLOODING WAS ALSO REPORTED NEARBY ALONG BARTLEY HOLLEMAN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2022-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -78 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
617 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-78 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WGUS52 KRAH 272106
FFWRAH
NCC101-183-272300-
/O.NEW.KRAH.FF.W.0010.220527T2106Z-220527T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Raleigh NC
506 PM EDT Fri May 27 2022

The National Weather Service in Raleigh has issued a

* Flash Flood Warning for...
  Northwestern Johnston County in central North Carolina...
  Wake County in central North Carolina...

* Until 700 PM EDT.

* At 506 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Raleigh, Cary, Garner, Fuquay-Varina, Clayton, Zebulon, Apex, 
  Holly Springs, Knightdale, Wendell, Lake Benson, Lake Wheeler, New 
  Hill, Harris Lake Boat Launch and Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3574 7894 3593 7836 3591 7835 3591 7834
      3590 7833 3590 7831 3587 7828 3583 7826
      3580 7825 3552 7870 3557 7888 3562 7899

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CBL
3 follow-up statements
570 
WGUS72 KRAH 272149
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
549 PM EDT Fri May 27 2022

NCC101-183-272300-
/O.CON.KRAH.FF.W.0010.000000T0000Z-220527T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston NC-Wake NC-
549 PM EDT Fri May 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR NORTHWESTERN JOHNSTON AND SOUTHERN WAKE COUNTIES...

At 549 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3 inches of rain have 
fallen over Holly Springs. Additional rainfall amounts of 0.5 to 1 
inch are possible in the warned area. Flash flooding is already 
occurring with reports of flooded roads in Holly Springs and 
Fuquay-Varina.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Raleigh, Garner, Fuquay-Varina, Clayton, Zebulon, Apex, Holly 
  Springs, Knightdale, Wendell, Lake Benson, Lake Wheeler, New Hill, 
  Harris Lake Boat Launch and Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3572 7887 3593 7836 3591 7835 3591 7834
      3590 7833 3590 7831 3587 7828 3580 7825
      3552 7870 3558 7890 3562 7899

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CBL
998 
WGUS72 KRAH 272230
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
630 PM EDT Fri May 27 2022

NCC101-272240-
/O.CAN.KRAH.FF.W.0010.000000T0000Z-220527T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Johnston NC-
630 PM EDT Fri May 27 2022

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN JOHNSTON 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

LAT...LON 3574 7881 3583 7860 3580 7855 3578 7852
      3575 7850 3571 7850 3569 7850 3564 7855
      3553 7873 3558 7890 3562 7899

$$

NCC183-272300-
/O.CON.KRAH.FF.W.0010.000000T0000Z-220527T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
630 PM EDT Fri May 27 2022

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING 
FOR SOUTHWESTERN WAKE COUNTY...

At 630 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 3.5 inches of rain have 
fallen.  While the thunderstorms have moved out of the area, 
continued run-off from flash flooding and area swollen streams is 
likely still ongoing.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Raleigh, Cary, Garner, Fuquay-Varina, Apex, Holly Springs, Lake 
  Wheeler, Lake Benson, New Hill, Harris Lake Boat Launch and 
  Shearon Harris Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3574 7881 3583 7860 3580 7855 3578 7852
      3575 7850 3571 7850 3569 7850 3564 7855
      3553 7873 3558 7890 3562 7899

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

CBL
446 
WGUS72 KRAH 272302
FFSRAH

Flash Flood Statement
National Weather Service Raleigh NC
702 PM EDT Fri May 27 2022

NCC183-272312-
/O.EXP.KRAH.FF.W.0010.000000T0000Z-220527T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Wake NC-
702 PM EDT Fri May 27 2022

...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHWESTERN WAKE COUNTY...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

LAT...LON 3574 7881 3583 7860 3580 7855 3578 7852
      3575 7850 3571 7850 3569 7850 3564 7855
      3553 7873 3558 7890 3562 7899

$$

CBL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at May 27, 4:30 PM EDT, 36 minutes earlier.

Area forecast discussion, May 27, 4:30 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
430 PM EDT Fri May 27 2022

.SYNOPSIS...
A pre-frontal trough will then become quasi-stationary over the
Piedmont this afternoon, followed by the passage of a cold front
across the region tonight. High pressure, and associated much drier
and warm conditions, will build across the region this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 400 PM Friday...

An intense closed mid/upper low currently centered over eastern
IN/western OH will continue to slowly move east, reaching western PA
by early tomorrow morning. At the surface, low pressure is centered
over SE Michigan, with a cold front draped to its south across far
western VA/NC and a warm front over PA. There is a prefrontal trough
evident over western NC, with a weak low-level convergence axis over
the western Piedmont. It is this convergence axis that is serving as
the focus for a new line of convection from about TTA southwest to
SOP and RCZ. Short-term high-res models show this convection
continuing and moving ENE over the next few hours. This lines up
with current thinking based on the axis of 1000-1500 J/kg of MLCAPE
along the US-1 corridor evident on SPC mesoanalysis, which will
continue to push east into the Coastal Plain as the widespread low
clouds there continue to push east. Dew points here are also in the
upper-60s to lower-70s, with PW values of 1.5-1.8", so moisture is
certainly in place. Low-level flow is parallel to the boundary that
the showers and storms are firing along, which means training cells
and thus isolated flash flooding are possible.

Regarding the severe threat, with moderate mid-level flow resulting
in increasing 0-6 km shear to 40-60 kts as the mid/upper low pushes
east, some organized cells and bowing segments are possible, with
damaging winds being the main threat. However, low and mid level
lapse rates are relatively unimpressive, so hail is not as much of a
threat. Low-level flow is currently weaker than this morning, but
models show it strengthening a bit in the east over the next few
hours, where 0-1 km shear of 20+ kts and 0-1 km helicity of 150+
m2/s2 will be possible. LCL heights will also only be around 750 m.
Thus an isolated tornado still can't be ruled out, with the best
chance over the Coastal Plain. This convection should exit the area
after about 00z.

Farther west over the western Piedmont, breaks in the clouds have
helped mix down drier air. This is resulting in a sharp
moisture/instability gradient there, where dew points are only in
the upper-50s to mid-60s and PW values are 1.2-1.5". Thus expecting
mainly dry conditions across the western Piedmont through the rest
of the afternoon, with all the action to the east.

The actual cold front will approach the far NW Piedmont around 00z,
slowly pushing across central NC into the early overnight hours.
However, by this time PW values will be reduced, there will be a
loss of daytime heating, and the boundary layer will be largely
worked over by previous convection. Thus the front itself should be
accompanied by just a band of showers with possibly isolated
thunder, and no more severe weather is expected. The best chance for
showers is across the north where the best mid-level height falls
will be. Winds will quickly shift to the W/NW behind the front. Lows
tonight will be in the upper-50s NW to upper-60s SE.

&&

.SHORT TERM /SATURDAY AND SATURDAY NIGHT/...
As of 415 PM Friday...

The mid/upper trough will move east across central NC on Saturday,
with surface high pressure building in from the west. The cold front
should sit just east of central NC, with dry W/NW flow across the
region behind it. CAMS are fairly unimpressed with any convective
development along the front as the upper forcing will be gone by
then with the trough moving offshore. And even if anything does
develop, it should be east of the area. Thus skies will be partly to
mostly sunny and no precipitation is expected. Temperatures will be
near normal with highs generally in the 80s and lows in the upper-
50s to lower-60s.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 230 PM Friday...

Models and their ensembles have been fairly consistent with
subtropical ridging building across the OH Valley and Mid-Atlantic
region early next week. Subsidence from the high and surface high
pressure building in across the Mid-Atlantic and offshore will keep
our weather mostly dry through the middle of next week. Areas along
the southern Coastal Plain and Sandhills may see isolated afternoon
showers and thunderstorms as a sea breeze develops, but any
convection should diminish shortly after sunset.

The ridge will break down the middle to end of next week as an upper-
trough slides east from the Rockies on Wednesday to the OH Valley on
Thursday and across the Mid-Atlantic on Friday. The surface high
will break down by the middle of next week as a cold front
approaches the region from the northwest. Chances of showers and
thunderstorms increase across the region late Thursday into Friday,
however the front may stall near the mountains and could get delayed
closer to Friday. This will be our next best chance of precipitation
in the long term.

Highs will increase from around 5 degrees above seasonal normals for
central NC on Sunday to around 10 degrees above seasonal normals by
Wednesday, with lows fairly mild in the 60s.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
As of 200 PM Friday...

24-hour TAF period: Ceilings have mixed out to VFR across the
western Piedmont and Coastal Plain, with MVFR ceilings continuing in
between (including at FAY and RDU). These MVFR ceilings should
continue to mix out to VFR over the next couple of hours. However,
another band of showers and storms is expected to develop roughly
along the US-1 corridor over the next hour or two and move to the
east/northeast. These storms could be strong to severe and be
accompanied by brief gusty winds, heavy rain, and IFR conditions.
This threat includes RDU and FAY in the late afternoon and RWI in
the early evening, which is reflected in TEMPO groups at those
sites. The actual cold front will move across central NC in the
evening and overnight hours, between roughly 00z and 09z, and may be
accompanied by a band of showers with brief gusty winds. The best
chance of this is over the northern TAF sites (INT, GSO, RDU, and
RWI). However, the severe storm potential will be over by this time.
Behind the cold front, winds will shift from the S/SW to the W/NW
and skies will mostly clear, with only a few high clouds remaining.

Looking beyond 18Z Saturday: Warm and dry high pressure, and
associated VFR conditions, will extend across the region this
weekend through early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS/JJT
NEAR TERM...Danco
SHORT TERM...Danco
LONG TERM...JJT
AVIATION...Danco/MWS
Hazardous weather outlook, May 27, 2:05 PM EDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Raleigh NC
205 PM EDT Fri May 27 2022

NCZ007>011-023>028-040>043-074>078-083>086-088-089-281815-
Person-Granville-Vance-Warren-Halifax-Alamance-Orange-Durham-
Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Montgomery-
Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-
Sampson-
205 PM EDT Fri May 27 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

A band of thunderstorms this afternoon and evening will be capable
of producing isolated tornadoes, damaging wind gusts, and hail. Heavy
rain and flash flooding may also result.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

NCZ021-022-038-039-073-281815-
Forsyth-Guilford-Davidson-Randolph-Stanly-
205 PM EDT Fri May 27 2022

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

The probability for widespread hazardous weather is low, although a
strong thunderstorm may move across the area through tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

JJT

In the hours before

Special weather statement, May 27, 4:26 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service Raleigh NC
426 PM EDT Fri May 27 2022

NCZ007-008-024-025-272130-
Durham NC-Person NC-Granville NC-Orange NC-
426 PM EDT Fri May 27 2022

...Strong thunderstorms will impact portions of southeastern Person,
southeastern Orange, southern Granville and Durham Counties through
530 PM EDT...

At 426 PM EDT, Doppler radar was tracking a strong thunderstorm near
Durham, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Durham, Chapel Hill, Creedmoor, Carrboro, Butner, Stem, Lake Michie,
Gorman, Parkwood and Bahama.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Dont wait until you see the first lightning flash before heading to
safety. Move indoors at the first sign of threatening skies or the
first sound of thunder. Deadly lightning strikes can occur well ahead
of an approaching storm, prior to the arrival of rain and wind. Make
sure that lightning is well away from your location before resuming
outdoor activity.

&&

LAT...LON 3627 7851 3619 7851 3606 7865 3608 7869
      3607 7875 3603 7875 3602 7874 3603 7872
      3602 7871 3587 7890 3587 7893 3592 7908
      3634 7880
TIME...MOT...LOC 2026Z 216DEG 22KT 3605 7888

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

23
Local storm report, May 27, 4:28 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
428 PM EDT FRI MAY 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 AM     TSTM WND DMG     DENTON                  35.63N 80.12W
05/27/2022                   DAVIDSON           NC   PUBLIC

            TREE REPORTED DOWN IN DENTON.

&&

NTL
Local storm report, May 27, 4:46 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT FRI MAY 27 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 AM     TSTM WND DMG     2 NNE RDU INTERNATIONAL 35.90N 78.76W
05/27/2022                   WAKE               NC   PUBLIC

            LARGE TREE DOWN ON A VEHICLE NEAR RDU
            INTERNATIONAL AIRPORT.

&&

NTL
Special weather statement, May 27, 4:48 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
448 PM EDT Fri May 27 2022

NCZ040-041-076-077-272145-
Lee NC-Chatham NC-Harnett NC-Wake NC-
448 PM EDT Fri May 27 2022

...An area strong thunderstorms will impact portions of western
Harnett, eastern Lee, southwestern Wake and southeastern Chatham
Counties through 545 PM EDT...

At 446 PM EDT, Doppler radar was tracking a strong thunderstorms
producing heavy rainfall 7 miles east of Sanford, moving northeast
at 25 mph. Training thunderstorms may produce localized flooding
from Lemon Springs and Pineview to southern Wake County.

HAZARD...Winds in excess of 30 mph. Heavy rainfall leading to
         localized flooding.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cary, Fuquay-Varina, Angier, Apex, Holly Springs, Broadway, Lemon
Springs, New Hill, Raven Rock State Park and Olivia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3525 7918 3525 7919 3527 7922 3531 7919
      3536 7925 3546 7910 3549 7912 3576 7893
      3564 7860 3521 7911
TIME...MOT...LOC 2046Z 221DEG 22KT 3545 7906

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, May 27, 4:55 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
455 PM EDT Fri May 27 2022

NCZ075-084>086-272200-
Scotland NC-Richmond NC-Hoke NC-Moore NC-
455 PM EDT Fri May 27 2022

...An area of training showers and storms will impact portions of
south central Moore, central Scotland, southeastern Richmond and
central Hoke Counties through 600 PM EDT...

At 453 PM EDT, Doppler radar was tracking heavy and nearly
stationary showers and storms along a line extending from 6 miles
east of Hoffman to near Wallace. Movement was northeast at 25 mph.
Training storms may produce localized flooding.

HAZARD...Winds in excess of 30 mph. Localized flooding from training
         showers and storms.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Southern Pines, Rockingham, Pinehurst, Hamlet, Aberdeen, Hoffman,
Pinebluff, Dobbins Heights, Gibson and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Heavy rain can be expected due to the slow movement of these storms.
Prolonged heavy rain will result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks and
streams. Drivers are urged to slow down and use extra caution to
avoid hydroplaning.

&&

LAT...LON 3480 7968 3481 7986 3485 7983 3521 7941
      3515 7911 3473 7958
TIME...MOT...LOC 2053Z 234DEG 23KT 3503 7943 3474 7981

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

AS
Special weather statement, May 27, 5:04 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
504 PM EDT Fri May 27 2022

NCZ041-272130-
Wake NC-
504 PM EDT Fri May 27 2022

...A strong thunderstorm will impact portions of southwestern Wake
County through 530 PM EDT...

At 504 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cary, moving northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Raleigh, Cary, Garner, Fuquay-Varina, Apex, Holly Springs, Lake
Wheeler, Lake Benson and William B Umstead State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3560 7881 3569 7890 3586 7872 3571 7855
TIME...MOT...LOC 2104Z 229DEG 18KT 3569 7878

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

AS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 9:15 PM EDTSpecial Weather StatementRAHForsyth60 min
May 27, 3:09 AM EDTSevere Thunderstorm WarningRAHForsyth36 min
May 27, 3:22 AM EDTTornado WarningRAHForsyth23 min
May 27, 4:50 AM EDTSpecial Weather StatementRAHForsyth55 min
May 27, 6:21 AM EDTSpecial Weather StatementRAHForsyth24 min
May 27, 6:25 AM EDTSpecial Weather StatementRAHStanly65 min
May 27, 6:42 AM EDTSevere Thunderstorm WarningRAHDavidson, Montgomery, Randolph, Stanly63 min
May 27, 6:43 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford62 min
May 27, 7:02 AM EDTFlash Flood Warning Considerable damage threatRAHAnson, Davidson, Forsyth, Guilford, Montgomery, Randolph and 1 more3 hr
May 27, 7:12 AM EDTSpecial Weather StatementRAHAnson, Montgomery63 min
May 27, 7:34 AM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Moore, Richmond56 min
May 27, 7:46 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Guilford, Randolph59 min
May 27, 8:21 AM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Durham, Orange, Person54 min
May 27, 8:29 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Harnett, Lee, Montgomery, Moore and 2 more61 min
May 27, 8:43 AM EDTTornado WarningRAHPerson32 min
May 27, 8:48 AM EDTSpecial Weather StatementRAHHoke, Scotland42 min
May 27, 9:20 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Lee and 5 more55 min
May 27, 9:31 AM EDTAreal Flood AdvisoryRAHChatham, Durham, Orange119 min
May 27, 9:38 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke67 min
May 27, 9:54 AM EDTFlash Flood Warning Considerable damage threatRAHDurham, Orange2 hr
May 27, 10:10 AM EDTSevere Thunderstorm WarningRAHChatham, Durham, Franklin, Granville, Harnett, Johnston and 3 more65 min
May 27, 10:44 AM EDTSpecial Weather StatementRAHHalifax16 min
May 27, 10:56 AM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Johnston, Nash, Vance, Wake and 1 more64 min
May 27, 10:59 AM EDTSpecial Weather StatementRAHEdgecombe31 min
May 27, 11:41 AM EDTSpecial Weather StatementRAHHalifax34 min
May 27, 12:09 PM EDTSevere Thunderstorm WarningRAHHalifax11 min
May 27, 2:33 PM EDTSpecial Weather StatementRAHAnson, Richmond27 min
May 27, 2:44 PM EDTSpecial Weather StatementRAHMoore31 min
May 27, 3:15 PM EDTSpecial Weather StatementRAHLee30 min
May 27, 3:22 PM EDTSpecial Weather StatementRAHMoore, Richmond23 min
May 27, 3:42 PM EDTSpecial Weather StatementRAHLee33 min
May 27, 3:58 PM EDTSpecial Weather StatementRAHHarnett32 min
May 27, 4:11 PM EDTAreal Flood AdvisoryRAHLee, Moore2 hr
May 27, 4:16 PM EDTSpecial Weather StatementRAHLee29 min
May 27, 4:26 PM EDTSpecial Weather StatementRAHDurham, Granville64 min
May 27, 4:32 PM EDTAreal Flood AdvisoryRAHDurham, Orange106 min
May 27, 4:48 PM EDTSpecial Weather StatementRAHHarnett57 min
May 27, 4:55 PM EDTSpecial Weather StatementRAHScotland65 min
May 27, 5:04 PM EDTSpecial Weather StatementRAHWake26 min
May 27, 5:18 PM EDTSevere Thunderstorm WarningRAHWake42 min
May 27, 5:22 PM EDTTornado WarningRAHWake23 min
May 27, 5:42 PM EDTTornado WarningRAHJohnston, Wake17 min
May 27, 5:57 PM EDTSpecial Weather StatementRAHFranklin33 min
May 27, 6:29 PM EDTSpecial Weather StatementRAHNash31 min
May 27, 6:56 PM EDTAreal Flood WarningRAHWake109 min
May 27, 6:56 PM EDTSpecial Weather StatementRAHHarnett34 min
May 27, 7:00 PM EDTSpecial Weather StatementRAHHalifax60 min

Nearby

Flash Flood Warnings in North Carolina, 2022Every flash flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.